Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 117, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 3, 2025, 12:40 PM EST. It took effect at Dec 4, 2025, 9:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2025, 12:40 PM EST (17:40 UTC)
- In effect from
- Dec 4, 2025, 9:00 AM EST
- Expired
- Dec 5, 2025, 1:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
057 WHUS71 KPHI 031740 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1240 PM EST Wed Dec 3 2025 ANZ430-431-040900- /O.NEW.KPHI.SC.Y.0117.251204T1400Z-251205T0300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1240 PM EST Wed Dec 3 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 10 PM EST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 9 AM to 10 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>452-040900- /O.NEW.KPHI.SC.Y.0117.251204T1400Z-251205T0500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 1240 PM EST Wed Dec 3 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...From 9 AM Thursday to midnight EST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-040900- /O.NEW.KPHI.SC.Y.0117.251204T1400Z-251205T0500Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1240 PM EST Wed Dec 3 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 9 AM Thursday to midnight EST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hoeflich
6 follow-up statements
076 WHUS71 KPHI 040134 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 834 PM EST Wed Dec 3 2025 ANZ430-431-041500- /O.CON.KPHI.SC.Y.0117.251204T1400Z-251205T0300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 834 PM EST Wed Dec 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM EST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Delaware Bay. * WHEN...From 9 AM to 10 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>452-041500- /O.CON.KPHI.SC.Y.0117.251204T1400Z-251205T0500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 834 PM EST Wed Dec 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Sandy Hook to Great Egg Inlet NJ out 20 nm. * WHEN...From 9 AM Thursday to midnight EST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-041500- /O.CON.KPHI.SC.Y.0117.251204T1400Z-251205T0500Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 834 PM EST Wed Dec 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Great Egg Inlet to Fenwick Island DE out 20 nm. * WHEN...From 9 AM Thursday to midnight EST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
274 WHUS71 KPHI 040658 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 158 AM EST Thu Dec 4 2025 ANZ430-431-042200- /O.CON.KPHI.SC.Y.0117.251204T1400Z-251205T0300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 158 AM EST Thu Dec 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt and rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 9 AM this morning to 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>452-042200- /O.CON.KPHI.SC.Y.0117.251204T1400Z-251205T0500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 158 AM EST Thu Dec 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...From 9 AM this morning to midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-042200- /O.CON.KPHI.SC.Y.0117.251204T1400Z-251205T0500Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 158 AM EST Thu Dec 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 9 AM this morning to midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MJL
309 WHUS71 KPHI 041858 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 158 PM EST Thu Dec 4 2025 ANZ430-431-050300- /O.CON.KPHI.SC.Y.0117.000000T0000Z-251205T0300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 158 PM EST Thu Dec 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>452-050500- /O.CON.KPHI.SC.Y.0117.000000T0000Z-251205T0500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 158 PM EST Thu Dec 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-050500- /O.CON.KPHI.SC.Y.0117.000000T0000Z-251205T0500Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 158 PM EST Thu Dec 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hoeflich
021 WHUS71 KPHI 050238 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 938 PM EST Thu Dec 4 2025 ANZ430-431-050500- /O.EXT.KPHI.SC.Y.0117.000000T0000Z-251205T0500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 938 PM EST Thu Dec 4 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>452-050500- /O.CON.KPHI.SC.Y.0117.000000T0000Z-251205T0500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 938 PM EST Thu Dec 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-050500- /O.CON.KPHI.SC.Y.0117.000000T0000Z-251205T0500Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 938 PM EST Thu Dec 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
940 WHUS71 KPHI 050440 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1140 PM EST Thu Dec 4 2025 ANZ430-431-050600- /O.EXT.KPHI.SC.Y.0117.000000T0000Z-251205T0600Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1140 PM EST Thu Dec 4 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...North winds around 15 kt with gusts up to 25 kt and a moderate chop. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 1 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>452-050600- /O.EXT.KPHI.SC.Y.0117.000000T0000Z-251205T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 1140 PM EST Thu Dec 4 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...Until 1 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-050600- /O.EXT.KPHI.SC.Y.0117.000000T0000Z-251205T0600Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1140 PM EST Thu Dec 4 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 1 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
613 WHUS71 KPHI 050555 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1255 AM EST Fri Dec 5 2025 ANZ430-431-050700- /O.EXP.KPHI.SC.Y.0117.000000T0000Z-251205T0600Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1255 AM EST Fri Dec 5 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... Winds and seas have lowered below advisory thresholds. $$ ANZ450>452-050700- /O.EXP.KPHI.SC.Y.0117.000000T0000Z-251205T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 1255 AM EST Fri Dec 5 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... Winds and seas have lowered below advisory thresholds. $$ ANZ453>455-050700- /O.EXP.KPHI.SC.Y.0117.000000T0000Z-251205T0600Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1255 AM EST Fri Dec 5 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... Winds and seas have lowered below advisory thresholds. $$ DeSilva
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 6:43 AM EST, 5 hours 57 minutes earlier.
Area forecast discussion, Dec 3, 6:43 AM EST, 5 hours 57 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
643 AM EST Wed Dec 3 2025
.SYNOPSIS...
High pressure gradually builds in from the southwest Wednesday. A
strong cold front crosses our area Thursday, followed by high
pressure later Thursday night into Friday. An area of low pressure
is currently forecast to track just to our south and east later
Friday into Saturday, followed by a cold front later Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Tranquil conditions are expected across the region throughout the
near term forecast period. High pressure is slowly building
northeastward into the region out of the south-central United
States.
With cloud coverage decreasing and winds weakening, temps have
dipped over the last couple of hours into the upper 20s to near
freezing for most. Any remaining wet spots may have become
slick with black ice as a result, particularly north of I-78
where the greatest amounts of frozen precipitation fell on
Tuesday. Temperatures will begin to warm once again as dawn
passes quickly melting any icy spots.
Heading into the daytime hours, a dry and mostly sunny day is
expected. High temperatures will be in the mid 30s to low 40s. Winds
will continue to decrease, especially in the afternoon, as the
center of the high approaches and then begins to settle to the south
of the region.
By tonight, a surface trough looks to begin to approach the region
from the northwest, which will bring some more clouds to the area,
particularly northwest of the I-95 corridor. A dry night is still
expected though with the high remaining close by. Lows in the 20s
are expected for most locations.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
A cold front is slated to push through the region during the day
Thursday before cold high pressure builds in Thursday night. While
the cold front will be rather gusty and usher in a much colder
airmass, it will largely be dry, only bringing a risk of snow
showers across the Poconos and high elevations of northwestern NJ.
Cannot fully rule out the possibility these snow showers could be
more of the snow squall variety, but at the moment, snow squall
conditions look to remain better across upstate NY and along the
NY/PA border, diminishing as it reaches the Poconos. W-NW winds will
gust up to 25-35 mph in the afternoon with temperatures only warming
into the mid 30s to low 40s. Behind the front, temperatures will
take quite the tumble Thursday night with lows falling into the
teens and low-20s for much of the region with single digits across
the Poconos and high elevations of northwestern NJ. Thankfully,
winds are expected to diminish after sunset, limiting how low wind
chills will get.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
For Friday and Saturday...High pressure is centered over our
area to start within an initial zonal flow aloft. A shortwave
trough however looks to quickly arrive later in the day Friday
and especially Friday night. This feature does not appear to
sharpen much as it arrives given the more zonal flow aloft ahead
of it, although this could change if additional energy can
phase with it. A cold and very dry air mass is forecast to be in
place, and this may hinder the northward placement of a
precipitation shield. Surface low pressure is forecast to
develop and track to our south as a result and tend to be a
quick mover. Given the current synoptic setup, the highest
probability of precipitation is across the southern to eastern
areas (Delmarva to southeastern New Jersey). Some snow or even a
wintry mix is possible across these areas with even some change
to rain, with snow then as the main precipitation type farther
north, including the I-95 corridor. Something to watch however
is whether a zone of frontogenesis or strengthening
frontogenesis occurs resulting in a banding feature north to
northwest of the surface low. This would tend to occur if the
mid level wave sharpens more than currently forecast, which some
ensemble members do suggest remains a possibility. The details
will be determined by the track and strength of the system which
will then determine the precipitation types and amounts. Given
the uncertainty with these (finer) details no major changes were
made to the National Blend of Model (NBM) guidance and at the
moment, the snowfall potential with this system looks to remain
on the lighter side. Rather cold Friday with high ranging from
mid to upper 20s far north to upper 30s far south. It turns
milder then Saturday in the wake of the system, however still
below average.
For Sunday through Tuesday...An upper-level trough across eastern
Canada may undergo amplification south and eastward through about
Monday before weakening occurs. Another piece of energy dropping
down into the Mid-Mississippi Valley may then sharpen the trough
eastward again Tuesday with surface low pressure potentially
approaching our area during Tuesday. Quite a bit of uncertainty with
the evolution of the features within the larger scale trough,
therefore just some slight chance PoPs (20 percent) in the forecast
as of now at times Sunday night through Tuesday. Temperatures
currently are forecast to be on the cold side, especially early next
week.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...VFR conditions expected. West-northwest winds around 10
knots, decreasing to around 5 knots late in the afternoon. High
confidence.
Tonight...VFR. West-southwest winds around 5 knots or less. High
confidence.
Outlook...
Thursday...VFR. West-northwest wind gusts 20-25 knots during the
day, then diminishing at night.
Friday and Saturday...A period of sub-VFR conditions possible along
with some rain/snow (highest probability currently south and east of
KPHL).
Sunday...Mostly VFR.
&&
.MARINE...
Winds have begun to decrease this morning. Along the Delaware
Bay, winds are now below Small Craft Advisory criteria so the
SCA was allowed to expire. With winds and seas still slightly
elevated for the Atlantic Ocean coastal waters, the SCA remains
in place for these waters through 1 PM.
Winds and seas will continue to lessen through the day
today. By the afternoon, winds will be around 10-15 knots with
gusts up to 20 knots, and seas will be around 3-4 feet. These
conditions will persist through tonight.
Outlook...
Thursday...Small Craft Advisory conditions probable.
Friday through Sunday...The conditions are anticipated to be below
Small Craft Advisory criteria.
&&
.CLIMATE...
Cold temperatures forecasted early Friday morning may challenge
a few records. Record lows at our climate sites for 12/05 are
listed below:
Record Low Temperatures for December 5th...
SITE RECORD/YEAR
Allentown (ABE) 11/1926
AC Airport (ACY) 11/1966
AC Marina (55N) 15/1901
Philadelphia (PHL) 13/1886
Wilmington (ILG) 12/1926
Reading (RDG) 12/1926
Trenton (TTN) 10/1926
Mount Pocono (MPO) -2/1971
Georgetown (GED) 14/1966
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 1 PM EST this afternoon for
ANZ450>455.
&&
SYNOPSIS...MJL
NEAR TERM...AKL
SHORT TERM...MJL
LONG TERM...Gorse/MJL
AVIATION...AKL/MJL
MARINE...AKL/MJL
CLIMATE...MJLHazardous weather outlook, Dec 3, 5:06 AM EST, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 506 AM EST Wed Dec 3 2025 MDZ012-015-019-020-041015- Kent MD-Queen Annes-Talbot-Caroline- 506 AM EST Wed Dec 3 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MJL
Nearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.